Alert archive / Oklahoma / River Flood Warnings in 2010
River Flood Warning 21, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Jun 14, 2010, 8:26 AM CDT for Major County, Woods County, Woodward County, Oklahoma. It took effect at Jun 14, 2010, 7:00 PM CDT. It was in force for 75 min.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2010, 8:26 AM CDT (13:26 UTC)
- In effect from
- Jun 14, 2010, 7:00 PM CDT
- Expired
- Jun 14, 2010, 8:15 PM CDT
- In force
- 75 min
- Issued by
- NWS Norman, OK
- Flood severity
- Minor
Counties Major County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 73 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cimarron River near Waynoka (WANO2). The gauge peaked at 7.84 ft at Jun 14, 2010, 6:00 PM CDT.
- Action stage
- 7.5 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07158000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
574 WGUS44 KOUN 141326 FLWOUN FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 826 AM CDT MON JUN 14 2010 OKC093-151-153-150126- /O.NEW.KOUN.FL.W.0021.100614T2000Z-100615T1800Z/ /WANO2.1.ER.100614T2000Z.100615T0000Z.100615T0600Z.NO/ 826 AM CDT MON JUN 14 2010 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLOOD WARNING FOR THE CIMARRON RIVER NEAR WAYNOKA. * FROM THIS AFTERNOON TO TUESDAY AFTERNOON. * AT 7:30 AM MONDAY THE STAGE WAS 6.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE CIMARRON RIVER WILL RISE ABOVE FLOOD STAGE LATE MONDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 8.2 FEET MONDAY EVENING. THE CIMARRON RIVER WILL FALL BELOW FLOOD STAGE EARLY TUESDAY MORNING. * IMPACT...AT 8 FEET...BANKFULL CONDITIONS EXIST ALONG THE RIVER... AND SOME OVERFLOWS MAY OCCUR OVER SOME LOW-LYING AREAS NEAR THE RIVER. THE RIVER REACH AFFECTED EXTENDS FROM NEAR FREEDOM UPSTREAM...TO THE U.S. HIGHWAY 281 CROSSING SOUTH OF LITTLE SAHARA STATE PARK NEAR WAYNOKA...TO NEAR ORIENTA IN MAJOR COUNTY. * FLOOD HISTORY...THIS CREST COMPARES TO THE PREVIOUS CREST STAGE OF 8.0 FEET ON MAY 25 2010. PEOPLE IN FLOOD PRONE AREAS SHOULD ACT NOW TO EVACUATE AND MOVE TO HIGHER GROUND. DO NOT ENTER ALREADY FLOODED AREAS OR ATTEMPT TO CROSS ROADWAYS COVERED BY HIGH WATER. STAY TUNED FOR FURTHER INFORMATION BY LISTENING TO WEATHER RADIO OR LOCAL MEDIA SOURCES. $$
2 follow-up statements
378 WGUS84 KOUN 141914 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 214 PM CDT MON JUN 14 2010 OKC093-151-153-150314- /O.EXT.KOUN.FL.W.0021.100615T0000Z-100615T1200Z/ /WANO2.1.ER.100615T0000Z.100615T0000Z.100615T0000Z.NO/ 214 PM CDT MON JUN 14 2010 THE FLOOD WARNING CONTINUES FOR THE CIMARRON RIVER NEAR WAYNOKA. * FROM THIS EVENING TO TUESDAY MORNING. * AT 1:30 PM MONDAY THE STAGE WAS 7.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE CIMARRON RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE MONDAY EVENING. * IMPACT...AT 8 FEET...BANKFULL CONDITIONS EXIST ALONG THE RIVER... AND SOME OVERFLOWS MAY OCCUR OVER SOME LOW-LYING AREAS NEAR THE RIVER. THE RIVER REACH AFFECTED EXTENDS FROM NEAR FREEDOM UPSTREAM...TO THE U.S. HIGHWAY 281 CROSSING SOUTH OF LITTLE SAHARA STATE PARK NEAR WAYNOKA...TO NEAR ORIENTA IN MAJOR COUNTY. $$
600 WGUS84 KOUN 150115 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 815 PM CDT MON JUN 14 2010 OKC093-151-153-150145- /O.CAN.KOUN.FL.W.0021.000000T0000Z-100615T1200Z/ /WANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 815 PM CDT MON JUN 14 2010 THE FLOOD WARNING IS CANCELLED FOR THE CIMARRON RIVER NEAR WAYNOKA. * AT 7 PM MONDAY THE STAGE WAS 7.8 FEET. * FLOOD STAGE IS 8.0 FEET. * THE CIMARRON RIVER CRESTED AT 7.84 FEET AT 6 PM MONDAY... AND IS FORECAST TO CONTINUE TO FALL. THE CIMARRON RIVER HAS CRESTED BELOW FLOOD STAGE AT THIS LOCATION. THIS WILL BE THE LAST STATEMENT FOR THIS LOCATION FOR THIS EVENT. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Jun 14, 6:20 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 14, 6:20 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
620 AM CDT MON JUN 14 2010
.AVIATION...TSTMS AFFECTING TAF SITES ACROSS CENTRAL/NRN OK OCNLY
LOWERING CONDITIONS TO MVFR/IFR. EXPECT THIS ACTIVITY TO DIMINISH
LATER THIS MORNING. MORE WIDESPREAD MVFR CIGS EXPECTED TO DEVELOP
THIS MORNING BEFORE BECMG VFR AROUND MIDDAY. MORE TSTMS EXPECTED TO
DEVELOP ALONG OUTFLOW BOUNDARY THIS AFTERNOON. BIGGEST IMPACT WILL
LIKELY BE FOR ALL BUT NW OK SITES WITH MVFR CONDITIONS
EXPECTED.
&&
.PREV DISCUSSION... /ISSUED 335 AM CDT MON JUN 14 2010/
.DISCUSSION...HEAVY RAIN WILL BE THE MAIN THREAT IN THE SHORT
TERM. CONVECTIVE COMPLEX CONTINUES TO TRANSLATE EASTWARD ACROSS
PARTS OF NORTHERN AND CENTRAL OK EARLY THIS MORNING WITH RAINFALL
RATES OF OVER ONE INCH PER HOUR IN SOME AREAS. EXPECT THIS ACTIVITY
TO GRADUALLY DIMINISH AS LOW LEVEL JET WEAKENS LATER THIS MORNING.
VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE AHEAD OF THE
FRONT/OUTFLOW BOUNDARIES AND ANOTHER ROUND OF STRONG/SEVERE STORMS
EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND EVENING. GIVEN THE HIGH
PRECIPITABLE WATER VALUES...FAVORABLE UPPER JET LOCATION...AND SLOW
MOVEMENT OF STORMS...HEAVY RAIN WILL AGAIN BE A CONCERN... WITH THE
FOCUS LIKELY SHIFTING FARTHER SOUTH. SOME UNCERTAINTY REMAINS ABOUT
WHERE BOUNDARIES WILL RESIDE BY AFTERNOON...BUT FOR NOW WILL GO
AHEAD AND EXPAND WATCH TO INCLUDE PARTS OF CENTRAL AND SOUTHWEST OK
AND EXTEND WATCH THROUGH TONIGHT. SEVERE STORMS WILL ALSO BE A
THREAT...ESPECIALLY DURING THE AFTERNOON AND EVENING AS PER SWODY1.
WILL CONTINUE THUNDERSTORM CHANCES INTO TUESDAY ALTHOUGH ACTIVITY
WILL BE LESS ORGANIZED AS UPPER TROUGH CONTINUES TO LIFT NEWD TOWARD
THE GREAT LAKES SURFACE BOUNDARY BECOMES MORE DIFFUSE. UPPER RIDGE
BEGINS BUILDING OVER THE AREA IN ADVANCE OF APPROACHING TROUGH ON
WEDNESDAY. WILL CONFINE POPS TO THE NE HALF OF THE FA AS WHAT IS
LEFT OF THE SURFACE BOUNDARY LIFTS NWD. THE UPPER TROUGH LIFTS NEWD
WELL NORTH OF THE AREA AND SHOULD HAVE LITTLE IMPACT. DRY AND WARM
WEATHER EXPECTED THROUGH THE REMAINDER OF THE PD WITH UPPER RIDGE
PERSISTING OVER THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 90 72 89 72 / 60 70 30 30
HOBART OK 90 70 90 70 / 60 70 30 30
WICHITA FALLS TX 94 74 94 74 / 40 70 30 30
GAGE OK 82 62 88 68 / 30 30 20 20
PONCA CITY OK 84 69 86 70 / 70 70 20 20
DURANT OK 94 74 93 74 / 20 50 20 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH TUESDAY
MORNING FOR OKZ014>031-033>036-038.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR
OKZ006>008-011>013.
FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR
OKZ004-005-009- 010.
TX...NONE.
&&
26/02Hazardous weather outlook, Jun 14, 5:00 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
500 AM CDT MON JUN 14 2010
OKZ004>048-050>052-TXZ083>090-141700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
500 AM CDT MON JUN 14 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS. HEAVY RAINFALL
AND LOCAL FLOODING WILL ALSO BE A CONCERN.
LOCATION...
THE SLIGHT RISK IS ALONG AND SOUTHEAST OF A LINE FROM ARNETT TO ALVA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM THIS
AFTERNOON THROUGH THE OVERNIGHT HOURS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR THE POTENTIAL OF SEVERE WEATHER OPERATIONS.
DISCUSSION...
SCATTERED TO NUMEROUS THUNDERSTORMS CONTINUED EARLY THIS
MORNING...MAINLY OVER PARTS OF CENTRAL AND NORTHERN OKLAHOMA. THESE
STORMS ARE EXPECTED TO DIMINISH DURING THE MORNING HOURS. AN OUTFLOW
BOUNDARY FROM THESE STORMS IS EXPECTED TO LIE FROM SOUTHWEST INTO
CENTRAL OKLAHOMA THIS AFTERNOON. STRONG TO SEVERE STORMS ARE
EXPECTED TO DEVELOP THIS AFTERNOON NEAR THE BOUNDARY IN A MODERATELY
UNSTABLE ENVIRONMENT. THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING HAIL LARGER THAN GOLFBALLS AND WINDS IN EXCESS OF 65 MPH.
THE STORMS WILL LIKELY ORGANIZE INTO ONE OR MORE COMPLEXES DURING
THE EVENING HOURS AND WILL SPREAD EAST OVERNIGHT. AS A RESULT THE
THREAT FOR HEAVY RAINFALL AND FLOODING WILL INCREASE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAT INDEX VALUES OF 95 TO 105 ARE EXPECTED ACROSS MUCH OF SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL LIKELY BE ONGOING EARLY TUESDAY MORNING
ESPECIALLY FROM SOUTHWEST INTO CENTRAL OKLAHOMA WITH THE RISK OF
FLOODING RAINS CONTINUING. STORMS WILL LIKELY WEAKEN OR DISSIPATE
DURING THE MORNING HOURS BUT SCATTERED STORMS MAY REFORM DURING THE
AFTERNOON. A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO
WEDNESDAY WITH DRY WEATHER THEN EXPECTED FROM THURSDAY THROUGH THE
WEEKEND.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY NOON
TODAY.
IIThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:46 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 59 min |
| Jun 13, 8:06 PM CDT | Tornado Warning | OUN | Grant | 24 min |
| Jun 13, 11:27 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 26 min |
| Jun 13, 11:50 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Ellis, Grant, Harper, Woods, Woodward | 3 hr |
| Jun 14, 12:50 AM CDT | Areal Flood Advisory | OUN | Grant, Kay | 6 hr |
| Jun 14, 2:15 AM CDT | River Flood Warning | OUN | Grant, Kay | 48 hr |
| Jun 14, 2:37 AM CDT | Areal Flood Advisory | OUN | Alfalfa, Grant, Major, Woods | 4 hr |
| Jun 14, 3:14 AM CDT | Areal Flood Advisory | OUN | Garfield, Noble | 4 hr |
| Jun 14, 3:24 AM CDT | River Flood Warning | OUN | Grant, Kay, Noble | 53 hr |
| Jun 14, 5:11 AM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Oklahoma, Payne | 3 hr |
| Jun 14, 6:12 AM CDT | Flash Flood Warning | OUN | Lincoln, Logan, Oklahoma | 3 hr |
| Jun 14, 8:08 AM CDT | Flash Flood Warning | OUN | Canadian, Cleveland, Oklahoma | 4 hr |
| Jun 14, 8:19 AM CDT | Areal Flood Advisory | OUN | Payne | 3 hr |
| Jun 14, 8:29 AM CDT | River Flood Warning | OUN | Oklahoma | 29 hr |
| Jun 14, 8:29 AM CDT | River Flood Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 48 hr |
| Jun 14, 8:58 AM CDT | Flash Flood Warning | OUN | Lincoln, Logan | 3 hr |
| Jun 14, 10:08 AM CDT | Flash Flood Warning | OUN | Logan, Noble, Payne | 3 hr |
| Jun 14, 11:19 AM CDT | Areal Flood Advisory | OUN | Grady | 3 hr |
| Jun 14, 11:54 AM CDT | Areal Flood Warning | OUN | Canadian, Cleveland, Lincoln, Logan, McClain, Noble and 3 more | 6 hr |
| Jun 14, 12:57 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa | 31 min |
| Jun 14, 2:11 PM CDT | River Flood Warning | OUN | Logan | 30 hr |
| Jun 14, 2:11 PM CDT | River Flood Warning | OUN | Logan | 36 hr |
| Jun 14, 2:22 PM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Grady, Kiowa, Stephens | 4 hr |
| Jun 14, 2:41 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 49 min |
| Jun 14, 2:52 PM CDT | Flash Flood Warning | OUN | Cleveland, Garvin, Grady, McClain, Pottawatomie, Stephens | 3 hr |
| Jun 14, 4:03 PM CDT | Flash Flood Warning | OUN | Garvin, McClain, Pontotoc, Pottawatomie, Seminole | 3 hr |
| Jun 14, 4:15 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, McClain, Pontotoc, Pottawatomie, Seminole | 60 min |
| Jun 14, 4:46 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Coal, Hughes, Johnston, Murray, Pontotoc | 59 min |
| Jun 14, 5:40 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Johnston, Pontotoc | 46 min |
| Jun 14, 6:16 PM CDT | Areal Flood Advisory | OUN | Comanche, Grady, Kiowa, Stephens | 8 hr |
| Jun 14, 6:27 PM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, Hughes, McClain, Murray, Pontotoc and 3 more | 8 hr |
| Jun 14, 6:30 PM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 32 hr |
Nearby
River Flood Warnings in Oklahoma, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.